The Open Algorithm Based on Numbers (ABN) as an Educational Innovation for Teaching and Learning in Ecuador
Derling Jose Mendoza Velazco 1 * , Magda Francisca Cejas Martinez 2 3, Carlos Alban Yanez 2, Yanet Marisol Ortega 2
More Detail
1 Universidad Nacional de Educación, ECUADOR2 Universidad de las Fuerzas Armadas, ESPE, ECUADOR3 Universidad Nacional de Chimborazo, UNACH, ECUADOR* Corresponding Author

Abstract

To prevent difficulties in learning mathematics, effective and innovative teaching methodologies should be used. The present study presents the results of a relational and comparative study between the application of the open number-based algorithm (ABN) and the closed number-based algorithm (CNB) method. The research was of a descriptive cross-sectional quantitative type. Descriptive and comparative, quasi-experimental cross-sectional design study. The sample was 320 students of the first cycle of the National University of Education (UNAE). A multiple choice questionnaire with geometry exercises and a Likert type scale was applied for the data collection. The results were analyzed through an analysis of variance (ANOVA). We worked with two variables, the informal geometric reasoning variable and the formal geometric reasoning variable. We applied a correction of the degrees of freedom with Welch’s robust test. The results indicated that the ABN-oriented group (n=151) achieved better results than the CNB-oriented group (n=92). The results were relevant, because the skills demonstrated in the results, show that the ABN method reinforces the capacity to give solution to the exercises, contributing to the development of the numerical sense. Concluding that it can be described as a flexible or innovative model in the field of mathematics teaching.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Research Article

INT ELECT J MATH ED, 2020, Volume 15, Issue 3, Article No: em0601

https://doi.org/10.29333/iejme/8434

Publication date: 30 Jul 2020

Article Views: 1556

Article Downloads: 1067

Open Access References How to cite this article